# SDR CA140729002

- Difficulty date: July 29, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 5,167 hours
- Engine: Lyc IO360L2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Condition: Malfunctioned
- Location: Magneto
- Part time: 275 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED THAT ENGINE WAS RUNNING ROUGH ON THE LT MAGNETO.  MAINTENANCE RUNUP CONFIRMED THE CONDITION.  AFTER CHECKING SPARK PLUGS AND IGNITION WIRES THE MAGNETO WAS REMOVED AND DISASSEMBLED AS REQUIRED TO CHECK THE POINTS AND COIL.  THE POINTS WERE FOUND TO BE DEFECTIVE AS THE CONTACT BUTTON ON THE SPRING ELEMENT WAS LOOSE AND COULD WANDER SIGNIFICANTLY.  THE POINTS WERE REPLACEDAND HAD 275 HOURS ON THEM.  THESE WERE ACCESSORIES POINTS,  AND THEY HAVE PUBLISHED A SB ON THIS ISSUE SB-009.  THESE POINTS WERE INSPECTED IAW THE SB BEFORE INSTALLATION AND WERE DEEMED TO BE OK.  THE BULLETIN ALSO REFERS TO AN INK DATE CODE ON THE BACK OF THE BASE BUT THE CODE IS DIFFICULT TO READ AS THE INK LETTERS AND NRS ARE NOT CLEAR.  NEW SLICK POINTS WERE INSTALLED IN THE MAGNETO AND SUBSEQUENT RUNUPS SHOWED PROPER OPERATION.
